MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FREEDOM CLAMP 10.5MM TO 4MM; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. FREEDOM CLAMP 10.5MM TO 4MM; PIN, FIXATION, THREADED
Model Number 71064010
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the clamps did not function.No delay was reported and the procedure was completed with a competitor device.
 
Additional Manufacturer Narrative
The devices, used in treatment, were returned for evaluation.A visual inspection of the returned devices did not reveal any obvious issues.The devices were manufactured in 2019.There was no wear and usage shown on the devices.A function evaluation was conducted and failure mode cannot be confirmed as both returned parts operate and function correctly and as intended.Both parts were produced this year and are from the same batch.Both clamp assemblies were re-checked functionally per ip 0014435 at final inspection.All gage checks passed inspection along with all function tests.Parts exhibit minimal signs of wear/usage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FREEDOM CLAMP 10.5MM TO 4MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9344348
Report Number1020279-2019-04080
Device Sequence Number2157052
Product Code JDW
UDI-Device Identifier03596010529046
UDI-Public03596010529046
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71064010
Device Catalogue Number71064010
Device Lot Number19EMS0317
Initial Date Received by Manufacturer 10/20/2019
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1